Alert archive / Puerto Rico / Flash Flood Watches in 2009

Flash Flood Watch 9, NWS JSJ

July 21, 2009

NWS JSJ issued this flash flood watch at Jul 21, 2009, 9:23 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jul 21, 2009, 9:23 AM CDT (14:23 UTC)
Expired
Jul 21, 2009, 7:00 PM CDT
In force
10 hr
Issued by
NWS JSJ
Flood severity
None

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGCA62 TJSJ 211423
FFASJU

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SAN JUAN PR
1023 AM AST TUE JUL 21 2009

PRZ007>011-220000-
/O.NEW.TJSJ.FF.A.0009.090721T1423Z-090722T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PONCE AND VICINITY-NORTHWEST-WESTERN INTERIOR-MAYAGUEZ AND VICINITY-
SOUTHWEST-
INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...PONCE...AGUADILLA...
ISABELA...HATILLO...QUEBRADILLAS...UTUADO...SABANA GRANDE...LARES...
ADJUNTAS...HORMIGUEROS...MOCA...AGUADA...LUYANDO...CABO ROJO...LAJAS
1023 AM AST TUE JUL 21 2009

...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM AST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF PUERTO RICO...INCLUDING THE 
 FOLLOWING AREAS...MAYAGUEZ AND VICINITY...NORTHWEST...PONCE AND 
 VICINITY...SOUTHWEST AND WESTERN INTERIOR.

* UNTIL 8 PM AST THIS EVENING

* A STRONG TROPICAL WAVE LOCATED SOUTH OF CABO ROJO PUERTO RICO IS
  BRINGING DEEP TROPICAL MOISTURE TO THE SOUTHWESTERN AND WESTERN
  PORTIONS OF THE ISLAND. OUTER BANDS OF HEAVY RAINFALL WILL BEGIN
  IMPACTING THE SOUTHWEST COAST THIS MORNING...AND SPREAD
  NORTHWEST TOWARDS THE AGUADILLA AREA THIS AFTERNOON.

* RAPID RAINFALL RATES OF TWO TO THREE INCHES PER HOUR MAY CREATE
  THE POTENTIAL FOR FLASH FLOODING OF SMALL STREAMS...URBAN AREAS
  AND POSSIBLE LANDSLIDES IN AREAS OF STEEP TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY
RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU
ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...
ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP
INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED
OR IF A FLASH FLOOD WARNING IS ISSUED.

PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE
POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE
CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE
HEAVY RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN.

STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR
CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT
HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV.

&&

$$
2 follow-up statements
000 
WGCA62 TJSJ 211627
FFASJU

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SAN JUAN PR
1227 PM AST TUE JUL 21 2009

PRZ001>006-220000-
/O.EXA.TJSJ.FF.A.0009.000000T0000Z-090722T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-
INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN...
CAROLINA...FAJARDO...HUMACAO...GUAYAMA...ARROYO...YABUCOA...
SALINAS...COCO...CAGUAS...ARECIBO...VEGA BAJA...DORADO...COAMO...
COROZAL...AIBONITO...VILLALBA...JAYUYA
1227 PM AST TUE JUL 21 2009

...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM AST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE ALL OF MAINLAND PUERTO RICO.

* UNTIL 8 PM AST THIS EVENING

* A STRONG TROPICAL WAVE LOCATED SOUTH OF CABO ROJO PUERTO RICO IS 
 BRINGING DEEP TROPICAL MOISTURE TO THE SOUTHWESTERN AND WESTERN 
 PORTIONS OF THE ISLAND. OUTER BANDS OF HEAVY RAINFALL WILL BEGIN 
 IMPACTING THE SOUTHWEST COAST THIS MORNING...AND SPREAD NORTHWEST 
 TOWARDS THE AGUADILLA AREA THIS AFTERNOON. 

* RAPID RAINFALL RATES OF TWO TO THREE INCHES PER HOUR MAY CREATE 
 THE POTENTIAL FOR FLASH FLOODING OF SMALL STREAMS...URBAN AREAS 
 AND POSSIBLE LANDSLIDES IN AREAS OF STEEP TERRAIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY
RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU ARE
IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...
ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...
AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH
FLOOD WARNING IS ISSUED.

PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE
POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE
CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE HEAVY
RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN.

STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR CABLE
TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU
OR AT HTTP://WEATHER.GOV.

&&

$$

PRZ007>011-220000-
/O.CON.TJSJ.FF.A.0009.000000T0000Z-090722T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PONCE AND VICINITY-NORTHWEST-WESTERN INTERIOR-MAYAGUEZ AND VICINITY-
SOUTHWEST-
INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...PONCE...AGUADILLA...
ISABELA...HATILLO...QUEBRADILLAS...UTUADO...SABANA GRANDE...LARES...
ADJUNTAS...HORMIGUEROS...MOCA...AGUADA...LUYANDO...CABO ROJO...LAJAS
1227 PM AST TUE JUL 21 2009

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM AST THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF PUERTO RICO...INCLUDING THE FOLLOWING AREAS...
 MAYAGUEZ AND VICINITY...NORTHWEST...PONCE AND VICINITY...
 SOUTHWEST AND WESTERN INTERIOR.

* UNTIL 8 PM AST THIS EVENING

* A STRONG TROPICAL WAVE LOCATED SOUTH OF CABO ROJO PUERTO RICO IS 
 BRINGING DEEP TROPICAL MOISTURE TO THE SOUTHWESTERN AND WESTERN 
 PORTIONS OF THE ISLAND. OUTER BANDS OF HEAVY RAINFALL WILL BEGIN 
 IMPACTING THE SOUTHWEST COAST THIS MORNING...AND SPREAD NORTHWEST 
 TOWARDS THE AGUADILLA AREA THIS AFTERNOON. 

* RAPID RAINFALL RATES OF TWO TO THREE INCHES PER HOUR MAY CREATE 
 THE POTENTIAL FOR FLASH FLOODING OF SMALL STREAMS...URBAN AREAS 
 AND POSSIBLE LANDSLIDES IN AREAS OF STEEP TERRAIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY
RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU ARE
IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...
ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...
AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH
FLOOD WARNING IS ISSUED.

PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE
POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE
CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE HEAVY
RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN.

STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR CABLE
TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU
OR AT HTTP://WEATHER.GOV.

&&

$$
000 
WGCA62 TJSJ 220023
FFASJU

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN JUAN PR
823 PM AST TUE JUL 21 2009

PRZ001>011-220130-
/O.EXP.TJSJ.FF.A.0009.000000T0000Z-090722T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-
INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN...
CAROLINA...FAJARDO...HUMACAO...GUAYAMA...ARROYO...YABUCOA...
SALINAS...COCO...CAGUAS...ARECIBO...VEGA BAJA...DORADO...COAMO...
COROZAL...AIBONITO...VILLALBA...JAYUYA...PONCE...AGUADILLA...
ISABELA...HATILLO...QUEBRADILLAS...UTUADO...SABANA GRANDE...LARES...
ADJUNTAS...HORMIGUEROS...MOCA...AGUADA...LUYANDO...CABO ROJO...LAJAS
823 PM AST TUE JUL 21 2009

...FLASH FLOOD WATCH HAS EXPIRED...

THE FLASH FLOOD WATCH EARLIER ISSUED FOR PUERTO RICO HAS EXPIRED
AS OF 800 PM AST THIS EVENING. THE HEAVY SHOWER AND THUNDERSTORM
ACTIVITY THAT AFFECTED MOST OF THE ISLAND DURING THE AFTERNOON AND
EARLY EVENING HOURS...HAVE DISSIPATED AND MOVED AWAY FROM LAND
AREAS.

ISOLATED TO LOCALIZED SCATTERED SHOWERS ARE ANTICIPATED FOR THE
EASTERN HALF AND THE SOUTHERN COAST OF THE ISLAND...WITH MINOR
RISKS OF FLASH FLOODING TO OCCUR FOR THE NEXT SEVERAL HOURS.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood watch went out at Jul 21, 9:17 AM CDT, 6 minutes earlier.

Area forecast discussion, Jul 21, 9:17 AM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
1017 AM AST TUE JUL 21 2009

.DISCUSSION...
UPDATED FORECAST GRIDS TO REFLECT NORTHERN FRINGES OF SHOWERS AND
THUNDERSTORMS APPROACHING SOUTH COAST OF PUERTO RICO AND TO IMPACT
PONCE AND VICINITY AND WEST NORTHWEST THRU MAYAGUEZ-CABO ROJO.
INCREASED PROBABILITIES AND EXPANDED AREAL COVERAGE OF SHOWERS AND
TSTMS FOR SOUTHERN WATERS...MONA PASSAGE AND SOUTH...SOUTHWEST
WEST INTERIOR AND WEST PR. REMAINDER OF AREA KEPT WITHOUT CHANGE.
THUNDERSTORM CELLS WERE MOVING RAPIDLY WNW AT 25-30 KTS AND
ALTHOUGH PRECIP WILL BE HEAVY...MOTION IS FAST AND ANTECEDENT
CONDITIONS FOR THE AREA ARE DRY...IF TRAIN ECHOES SET IN...THEN
THE LIKELIHOOD OF SIGNIFICANT FLOODING WILL INCREASE. AT PRESENT
WILL ISSUE FLOOD WATCH FOR THE SOUTH...SOUTHWEST AND NORTHWEST
THROUGH 6 PM.

&&

.AVIATION...FREQUENT PERIODS OF MVFR AND OCCASIONAL IFR ARE
EXPECTED FROM TJPS AND VCNTY THROUGH TJBQ SOUTH TO TJMZ AS LINES
OF FAST MOVING SHOWERS/TSTMS MOVE WNW. STRONG GUSTY WINDS AND
MOUNTAIN OBSCURATIONS WILL DEVELOP ACROSS AND VCNTY TJPS AND
INTERIOR EXTENDNG WEST NORTHWEST THRU TJMZ/TJBQ. FOR THE REMAINDER
OF AREA FROM TJSJ SOUTHEAST TO TIST/TISX AND TNCM/TKPK BRIEF
PERIODS OF MVFR CONDITIONS IN PASSING SHRA AND ISOLATED TSTMS WITH
GUSTY WINDS ARE EXPECTED.

&&

.PREV DISCUSSION... /ISSUED 317 AM AST TUE JUL 21 2009/

DISCUSSION...
UPPER-LEVEL WESTERLIES AS A RESULT OF A DEEP UPPER TROUGH ACROSS
THE EASTERN THIRD OF THE UNITED STATES ALONG WITH A WEAK UPPER
ANTICYCLONIC CIRCULATION ACROSS THE WESTERN CARIBBEAN REMAIN
FIRMLY ENTRENCHED ACROSS THE AREA. MODEL SOLUTIONS SHOW THESE
FEATURES WILL BEGIN TO RELAX BY THE END OF THE WEEK. IN THE
MEANTIME...HOWEVER THESE STRONG WESTERLIES HAVE KEPT THE
ENVIRONMENT FOR TROPICAL CYCLONE FORMATION QUITE HOSTILE ACROSS
THE CARIBBEAN. NEVERTHELESS...AN APPROACHING TROPICAL WAVE AND ITS
ASSOCIATED CONVECTION WILL ONCE AGAIN ENHANCE THE WINDS AND
PRECIPITATION CHANCES AND ACROSS THE ISLANDS FOR TUESDAY WITH
ISOLATED LOCALIZED CHANCES FOR FLOODING AND WIND DAMAGE.

AS PER SATELLITE ANALYSIS...A VORTICITY MAXIMUM ASSOCIATED WITH
THE TROPICAL WAVE IS NOW LOCATED JUST SOUTH OF ST. CROIX AS ITS
UPPER LEVEL CONVECTION REMAINS EAST OF ITS AXIS. CLOUD TOPS ARE
ALREADY BEGINNING TO COOL RAPIDLY ALONG THE NORTHERN EDGE OF THE
VORTICITY MAXIMUM AND WILL BE THE FOCUS FOR MORE PRECIPITATION
LATER TODAY. WHILE MOST OF THE PRECIPITATION WILL REMAIN SOUTH OF
THE ISLANDS...THE EXTREMELY MOIST BOUNDARY LAYER AS PER 21/0000Z
RAOB DATA FROM ACROSS THE ISLANDS AS WELL AS THE MIMIC TPW
TECHNIQUES AND LOCAL LAPSE RATES INDICATES THAT PLENTY OF
CONVECTIVE POTENTIAL ENERGY IS AVAILABLE FOR SHOWER AND
THUNDERSTORM DEVELOPMENT AS THE HEATING OF THE DAY TAKES SHAPE.
EXPECT NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE
ISLANDS THAT WILL RACE AT ROUGHLY 15-25 KNOTS. THIS WILL CAUSE
BRIEF...BUT FREQUENT HEAVY PRECIPITATION INTERVALS WITH GUSTY
WINDS THROUGHOUT THE DAY ON TUESDAY.

AFTER THE EFFECTS OF THE WAVE CLEAR THE FORECAST AREA WITHIN THE
NEXT 24-30 HOURS...PRECIPITATION CHANCES DECREASE DRAMATICALLY
THROUGH THE REST OF THE WORK WEEK AND INTO THE WEEKEND. ANOTHER
IMPRESSIVE TROPICAL WAVE SOUTH OF 10 NORTH LATITUDE AND NEAR 35
WEST LONGITUDE ALSO WILL BEGIN TO APPROACH THE HOSTILE ENVIRONMENT
OF THE CARIBBEAN IN THE NEXT COUPLE OF DAYS. THE WAVE AND ITS
ASSOCIATED PRECIPITATION IS FORECAST TO REMAIN SOUTH OF THE
FORECAST AREA AT THIS TIME.

AVIATION...
BRIEF PERIODS OF MVFR CONDITIONS IN PASSING SHRA WITH GUSTY WINDS
ARE EXPECTED ACROSS TIST...TISX...TJSJ AND TJPS UNTIL 21/1600Z.
AFTER 21/1600Z...AREAS OF SHOWERS AND THUNDERSTORMS WITH GUSTY
WINDS AND MOUNTAIN OBSCURATIONS WILL DEVELOP ACROSS
INTERIOR...SOUTHERN AND WESTERN PUERTO RICO AFFECTING TJPS...TJMZ
AND TJBQ WITH PERIODS OF MVFR OR EVEN IFR CONDITIONS. TJSJ
21/0000Z SOUNDING INDICATED A STRONG WIND FLOW UP TO 40 KNOTS ALL
THE WAY FROM THE SURFACE TO 15K FEET.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  88  79  88  81 /  70  50  30  10
STT  88  80  90  81 /  70  50  30  10

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO MIDNIGHT AST
     TONIGHT FOR CULEBRA-VIEQUES.

VI...SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO MIDNIGHT AST
     TONIGHT FOR ST CROIX.

     SMALL CRAFT ADVISORY UNTIL MIDNIGHT AST TONIGHT FOR ST.
     THOMAS/ST. JOHN/ADJACENT ISLANDS.

&&

37/93
Hazardous weather outlook, Jul 21, 5:07 AM CDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN
ISLANDS
NATIONAL WEATHER SERVICE SAN JUAN PR
607 AM AST TUE JUL 21 2009

AMZ710>745-PRZ001>013-221015-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
607 AM AST TUE JUL 21 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT
THE MOISTURE ASSOCIATED WITH A TROPICAL WAVE JUST ACROSS PUERTO
RICO THIS MORNING WILL CONTINUE TO INDUCE THE DEVELOPMENT OF
FAST MOVING SCATTERED TO NUMEROUS SHOWERS AND ISOLATED TO
SCATTERED THUNDERSTORMS ACROSS PUERTO RICO AND THE COASTAL WATERS
TODAY AND TONIGHT. SOME SHOWERS AND THUNDERSTORMS COULD BE LOCALLY
HEAVY AT TIMES PRODUCING STRONG GUSTY WINDS...ESPECIALLY IN THE
AFTERNOON...AND MAY LEAD TO PONDING OF WATER ON ROADS AND
LOCALIZED FLOODING IN POOR DRAINAGE AREAS. MUDSLIDES ARE ALSO
POSSIBLE IN AREAS OF STEEP TERRAIN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE LINGERING MOISTURE BEHIND THE TROPICAL WAVE...WILL COMBINE
WITH DAYTIME HEATING AND LOCAL TERRAIN EFFECTS TO INDUCE THE
DEVELOPMENT OF SCATTERED TO NUMEROUS SHOWERS AND ISOLATED
THUNDERSTORMS ACROSS WESTERN AND INTERIOR PUERTO RICO WEDNESDAY
AFTERNOON. SOME SHOWERS COULD BE LOCALLY HEAVY AT TIMES AND MAY
LEAD TO PONDING OF WATER ON ROADS AND MINOR FLOODING IN POOR
DRAINAGE AREAS.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE URGED TO REPORT STRONG WIND OR FLOODING TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN JUAN.

AMZ715-725-VIZ001-002-221015-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
607 AM AST TUE JUL 21 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND
THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT
THE MOISTURE ASSOCIATED WITH A TROPICAL WAVE JUST ACROSS THE
REGION THIS MORNING WILL CONTINUE TO INDUCE THE DEVELOPMENT OF
FAST MOVING SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ACROSS
THE LOCAL ISLANDS AND THE SURROUNDING COASTAL WATERS TODAY AND
TONIGHT. SOME SHOWERS AND THUNDERSTORMS COULD BE LOCALLY HEAVY AT
TIMES PRODUCING STRONG GUSTY WINDS...AND MAY LEAD TO PONDING OF
WATER ON ROADS AND SOME MINOR FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE LINGERING MOISTURE BEHIND THE TROPICAL WAVE...WILL COMBINE
WITH DAYTIME HEATING AND LOCAL ISLANDS EFFECTS TO INDUCE THE
DEVELOPMENT OF SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS
ACROSS THE SURROUNDING WATERS AND LOCAL ISLANDS ESPECIALLY WEDNESDAY
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE URGED TO REPORT STRONG WIND OR FLOODING TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN JUAN.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 11:12 AM CDTWind AdvisoryJSJ10 hr
Jul 21, 12:44 PM CDTFlash Flood WarningJSJ3 hr
Jul 21, 2:11 PM CDTFlash Flood WarningJSJ56 min
Jul 21, 2:34 PM CDTFlash Flood WarningJSJ3 hr
Jul 21, 3:29 PM CDTSpecial Marine WarningJSJ31 min

Nearby

Flash Flood Watches in Puerto Rico, 2009Every flash flood watch in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.